Alert archive / Texas / Flash Flood Warnings in 1995

Flash Flood Warning 4, NWS Amarillo, TX

June 4, 1995Childress County, Hall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 4, 1995, 1:15 AM CDT for Childress County, Hall County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 1995, 1:15 AM CDT (06:15 UTC)
Expired
Jun 4, 1995, 6:15 AM CDT
In force
5 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Childress County, TX, Hall County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 040617
FFWAMA
TXC075-191-041115-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
115 AM CDT SUN JUN 4 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
FLASH FLOOD WARNING  EFFECTIVE UNTIL  615 AM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN THE TEXAS PANHANDLE
 
   ...CHILDRESS COUNTY...HALL COUNTY
 
SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP OVER HALL AND
CHILDRESS COUNTIES EARLY THIS MORNING. THESE STORMS ARE MOVING EAST AT
15 MPH...AND ARE PRODUCING LOCALLY HEAVY RAINFALL. ADDITIONAL RAINS OF
ONE OR TWO INCHES IN AN HOUR COULD OCCUR...CAUSING FLASH FLOODING.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY
OR PAST POLICE BARRICADES. IF YOUR VEHICLE STALLS IN THE WATER...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.  RAPIDLY RISING
WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY.
MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:57 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 8:57 PM CDT, 4 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT SAT JUN 03 1995

DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL.  STILL A VRY
GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS.  WILL
RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK
...AND MENTION PSBL SVR/HVY RAIN ALL ZONES.  JUST ANOTHER SPRING DAY!

.AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20.
.OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3.

SP

In the hours before

Special weather statement, Jun 3, 9:39 PM CDT, 3 hours 36 minutes before
NMZ007-013-020-021-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES
OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 3 hours 34 minutes before
NMZ007-013-020-021-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES
OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.

AND
WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM.  THIS IS A
DANGEROUS STORM. TAKE SHELTER NOW!

CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 2 hours 57 minutes before
TXZ001-006-007-011-016-021-040345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1018 PM CDT SAT JUN 3 1995

THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF
SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT.

SP
Special weather statement, Jun 4, 1:08 AM CDT, 7 minutes before
TXZ012>015-017>019-022>024-040645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
108 AM CDT SUN JUN 4 1995

THE TORNADO WATCH FOR POTTER...RANDALL
CASTRO...SWISHER...CARSON...ARMSTRONG...BRISCOE...GRAY...
DONLEY...AND WHEELER COUNTIES WAS CANCELLED AT 1 AM CDT.

THE TORNADO WATCH CONTINUES FOR COLLINGSWORTH...CHILDRESS
AND HALL COUNTIES THROUGH 5 AM CDT.

RTW
Special weather statement, Jun 4, 1:09 AM CDT, 6 minutes before
TXZ012>015-017>019-022>024-040645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
108 AM CDT SUN JUN 4 1995

THE TORNADO WATCH FOR POTTER...RANDALL
CASTRO...SWISHER...CARSON...ARMSTRONG...BRISCOE...GRAY...
DONLEY...AND WHEELER COUNTIES WAS CANCELLED AT 1 AM CDT.

THE TORNADO WATCH CONTINUES FOR COLLINGSWORTH...CHILDRESS
AND HALL COUNTIES THROUGH 5 AM CDT.

RTW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth58 min
Jun 3, 7:31 PM CDTTornado WarningAMABriscoe59 min
Jun 3, 7:32 PM CDTTornado WarningAMAChildress43 min
Jun 3, 7:54 PM CDTSevere Thunderstorm WarningAMAHutchinson66 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningAMAHall60 min
Jun 3, 9:01 PM CDTSevere Thunderstorm WarningAMABriscoe59 min
Jun 3, 9:17 PM CDTTornado WarningAMABriscoe58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningAMAHall68 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningAMAChildress60 min
Jun 3, 10:24 PM CDTTornado WarningAMASwisher40 min
Jun 3, 10:58 PM CDTSevere Thunderstorm WarningAMABriscoe62 min
Jun 3, 11:23 PM CDTTornado WarningAMABriscoe52 min
Jun 3, 11:58 PM CDTTornado WarningAMAHall28 min
Jun 4, 12:23 AM CDTSevere Thunderstorm WarningAMAHall37 min
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningAMACastro54 min
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningAMACastro, Deaf Smith62 min
Jun 4, 2:52 PM CDTTornado WarningAMACastro38 min
Jun 4, 3:04 PM CDTTornado WarningAMADeaf Smith41 min
Jun 4, 3:44 PM CDTSevere Thunderstorm WarningAMACastro61 min
Jun 4, 4:14 PM CDTTornado WarningAMACastro46 min
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
Jun 4, 4:55 PM CDTSevere Thunderstorm WarningAMASwisher46 min

Nearby

Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.